MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(4), patient site id: (b)(6).It was reported that on (b)(6) 2021, a 30mm rigid ring saddle was successfully implanted in a patient.On (b)(6) 2022, the patient returned to the hospital due to symptoms of dyspnea.An echocardiogram was performed and discovered ring dehiscence and primary mitral valve regurgitation.There was no signs of progression of the dehiscence.The patient was monitored and given a regimen of heart failure medication.The follow up determine that the patient currently does not require surgical intervention.
 
Event or Problem Description
Clinical information: (b)(4) , patient site id: (b)(6).It was reported that on (b)(6) 2021, a 30mm rigid saddle ring was successfully implanted in a patient.On (b)(6) 2022, the patient returned to the hospital due to symptoms of dyspnea.An echocardiogram was performed and discovered ring dehiscence and primary mitral valve regurgitation.There was no signs of progression of the dehiscence.The patient was monitored and given a regimen of heart failure medication.The follow up determine that the patient currently does not require surgical intervention.Subsequent to the previously filed report, additional information was received that the patient had also suffered from a right leg edema and worsening heart failure (new york heart association class ii).The patient mitral insufficiency/regurgitation was of grade 1.The patient had initially been prescribed a regimen of entresto 24/26 twice a day and jardiance 10mg a day.After the onset of dyspnea, ring dehiscence, and mitral regurgitation, the patient was prescribed a regimen of bisoprolol (2.5mg per day) and torasemid (10-15mg per day).There is no other intervention other than the added medication.It is unknown what caused the 30mm rigid saddle ring dehiscence and mitral regurgitation.There was no allegation of malfunction against the 30mm rigid saddle ring or procedure.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
An event of ring dehiscence was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the cause of the dehiscence was unknown.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15830865
Report Number2135147-2022-02103
Device Sequence Number5316604
Product Code KRH
UDI-Device Identifier05414734009447
UDI-Public05414734009447
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2026
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-30
Device Lot Number7894220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date11/19/2022
Supplement Report FDA Received Date02/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight74 KG